Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

13 year old taking Divalproex sodium pills, sleeps extensively. Is this normal ?

My 13 year old daughter is taking divalproex sodium tabs 250mg, one in the am and two at night.
She is sleeping excessively and giving me huge hassle getting up in the am. Is that normal?
Also her dr. has her seeing an endocrinologist as her thyroid is producing 3 times normal amounts of thyroxin, he stated, being directed by the pituitary gland. Could that additionally be causing her to sleep excessively.
Any suggestions?
Asked On : Wed, 10 Apr 2013
Answers:  1 Views:  38
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Jun 2013
Hi there ~

Please have your daughter take the divalproex medications at about 7-8 pm and see if it helps with the morning sleepiness. I would also think that giving her the thyroid supplement once she wakes up will be helpful (since it has to be given in an empty stomach). If anything the thyroxine is making her more active rather than the contrary as it increases the basal metabolic rate. I think that it will also help to wait for a while for your daughter to get adjusted to these medications.

I hope this helps. Take care and have a lovely day!
Answered: Wed, 10 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor